Alert archive / Connecticut / Red Flag Warnings in 2007
Red Flag Warning 2, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 23, 2007, 4:25 AM EDT for Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Apr 23, 2007, 11:29 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 23, 2007, 11:29 AM EDT
- Expired
- Apr 23, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KOKX 230825 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 425 AM EDT MON APR 23 2007 ...RED FLAG WARNING FOR THIS AFTERNOON INTO THIS EVENING FOR INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT... .THE REGION WILL BE BETWEEN AN AREA OF HIGH PRESSURE OFF THE CAROLINA COAST AND AN AREA OF LOW PRESSURE IN THE SAINT LAWRENCE RIVER VALLEY MONDAY AFTERNOON. THIS WILL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS...COUPLED WITH LOW HUMIDITY AND DRY FUELS ACROSS THE WARNING AREA. CTZ005>008-NYZ067>070-231700- /O.UPG.KOKX.FW.A.0002.070423T1600Z-070424T0000Z/ /O.NEW.KOKX.FW.W.0002.070423T1800Z-070423T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 425 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM TO THE LOWER TO MID 80S THIS AFTERNOON ON SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. THE GUSTY WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND LOW FUEL MOISTURES...WARRANT THE RED FLAG WARNING ACROSS INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...AND SOUTHERN CONNECTICUT FROM EARLY THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PW
2 follow-up statements
000 WWUS81 KOKX 231529 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 1129 AM EDT MON APR 23 2007 ...RED FLAG WARNING FOR THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST NEW JERSEY AND INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT... .THE REGION WILL BE BETWEEN AN AREA OF HIGH PRESSURE OFF THE CAROLINA COAST AND AN AREA OF LOW PRESSURE EXTENDING FROM THE UPPER GREAT LAKES INTO QUEBEC. THIS WILL RESULT IN A GUSTY SOUTH TO SOUTHWEST WINDS...COUPLED WITH LOW HUMIDITY AND DRY FUELS ACROSS THE WARNING AREA. NJZ002>006-011-232300- /O.EXA.KOKX.FW.W.0002.070423T1800Z-070423T2300Z/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 1129 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES WILL WARM TO THE LOWER TO MID 80S THIS AFTERNOON ON SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 25 AND 30 MPH. THE GUSTY WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND THE LOW MOISTURE CONTENT OF FINE FUELS...WARRANT THE RED FLAG WARNING ACROSS NORTHEAST NEW JERSEY FROM EARLY THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CTZ005>008-NYZ067>070-232300- /O.CON.KOKX.FW.W.0002.070423T1800Z-070423T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1129 AM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES WILL WARM TO THE LOWER TO MID 80S THIS AFTERNOON ON SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 25 AND 30 MPH. THE GUSTY WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND LOW MOISTURE CONTENT OF FINE FUELS...WARRANT THE RED FLAG WARNING ACROSS INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...AND SOUTHERN CONNECTICUT FROM EARLY THIS AFTERNOON INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS81 KOKX 232257 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 657 PM EDT MON APR 23 2007 CTZ005>008-NJZ002>006-011-NYZ067>070-240000- /O.EXP.KOKX.FW.W.0002.000000T0000Z-070423T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 657 PM EDT MON APR 23 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. ALTHOUGH SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 25 AND 30 MPH WILL CONTINUE THROUGH AROUND 9PM...RISING RELATIVE HUMIDITY LEVELS THIS EVENING WILL ALLOW FOR THE RED FLAG WARNING TO BE EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 22, 11:09 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 22, 11:09 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1109 PM EDT SUN APR 22 2007
.SYNOPSIS...
HIGH PRESSURE OFF THE CAROLINA COAST WILL DOMINATE OUR WEATHER
THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH THE TRI-STATE FROM
LATE MONDAY NIGHT INTO TUESDAY...WITH THE FRONT STALLING OUT
ACROSS VIRGINIA TUESDAY NIGHT...AS HIGH PRESSURE BUILDS IN FROM
CANADA. AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ALONG THE
FRONT ON WEDNESDAY...TRACKING TO OUR SOUTH WEDNESDAY NIGHT.
ANOTHER LOW WILL LIFT NORTHEAST ALONG THE FRONT THURSDAY AND
FRIDAY...MOVING EAST OF THE AREA BY FRIDAY EVENING. HIGH PRESSURE
BUILDS DOWN FROM THE NORTHEAST FRIDAY NIGHT AND SATURDAY. A TROUGH
OF LOW PRESSURE CROSSES THE REGION SATURDAY NIGHT AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
QUIET CONDITIONS ACROSS THE REGION TONIGHT...WITH LIGHT SOUTHERLY
FLOW. FORECAST IS GENERALLY ON TRACK. QUICK UPDATE SENT THIS
EVENING TO TWEAK LOW TEMPERATURES DOWN AND TO ADJUST THE HOURLY
TEMPERATURE AND DEW POINT GRIDS OVERNIGHT TO REFLECT CURRENT TRENDS.
BELIEVE THE LOW OVERNIGHT WILL BE A COUPLE OF DEGREES LOWER THAN
PREVIOUSLY FORECAST DUE TO GOOD RADIATIONAL COOLING CONDITIONS FOR
MOST OF THE OVERNIGHT. DEW POINT TEMPERATURES ARE UP TO 5 TO 10
DEGREES HIGHER THAN LAST NIGHT DUE TO SOUTHERLY FLOW...BUT
FORECAST LOWS REMAIN SOME 10 TO 15 DEGREES ABOVE CURRENT DEW
POINTS IN MOST LOCALES...SO THIS SHOULD NOT BE A HUGE FACTOR.
WINDS ARE EXPECTED TO INCREASE TOWARD MORNING AS THE PRESSURE
GRADIENT BEGINS TO TIGHTEN IN RESPONSE TO THE APPROACHING COLD
FRONT. HOWEVER...LOW TEMPERATURES ARE NOW GENERALLY REACHED BEFORE
6 AM...SO THIS WILL NOT BE THAT SIGNIFICANT A FACTOR.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SOUTH-SOUTHWEST SURFACE WINDS WILL INCREASE DURING THE DAY MONDAY TO
AROUND 15 KT WITH GUSTS TO 20-25 KT (HIGHEST INLAND)...WITH 25-35
KT OF LOW LEVEL SW FLOW ABOVE IT...THIS WILL KEEP THINGS DRY AND
ALLOW FOR TEMPERATURES TO SOAR UNDER FULL SUN WITH 850
TEMPERATURES UP AROUND 10C...SHOULD ACTUALLY MIX DOWN A BIT HIGHER
THAN THAT...LOOKS LIKE FROM ABOUT 800 BASED ON GFS AND NAM BUFKIT
SOUNDINGS...SO EXPECT HIGHS INLAND TO REACH 80-85...WHILE COASTAL
LOCATIONS...INCLUDING ALL OF LONG ISLAND SHOULD STAY IN THE 70S.
THE WARM TEMPERATURES...COUPLED WITH LOW DEW POINTS WILL PRODUCE
LOW HUMIDITIES ACROSS THE REGION...LIKELY BELOW 30 PERCENT ACROSS
AREAS SEEING HIGHS IN THE 80S.
COLD FRONT LIKELY WILL PASS THROUGH DRY AFTER MIDNIGHT MONDAY
NIGHT/TUESDAY MORNING (NAM SEEMS A TAD SLOW ON FRONTAL PASSAGE
GIVEN QUICK FLOW BEHIND THE FRONT)...AS DRY AIR IN THE LOWER
LEVELS...COUPLED WITH A DOWNSLOPE COMPONENT TO THE BOUNDARY LEVEL
FLOW SHOULD DISSIPATE ANY SHOWERS THAT ARE WITH THE FRONT AS IT
MOVES THROUGH UPSTATE NY/NORTHERN PA. DO HAVE SLIGHT CHANCE POPS
AFTER MIDNIGHT ACROSS NORTHERN TIER AS THAT IS THE AREA MOST
LIKELY TO RECEIVE ANY PRECIPITATION. FOR TEMPERATURES MONDAY NIGHT
AND TUESDAY FOLLOWED A BLEND OF MAV/MET/FWC GUIDANCE AS ITS VALUE
IS AROUND THE MIDPOINT OF THE GUIDANCE (NONE OF WHICH SEEMED TO
HAVE ANY BETTER/WORSE HANDLE ON THE OVERALL SITUATION). DEPENDING
ON HOW FAST THE FRONT GOES THROUGH TUESDAY AND HOW QUICKLY COOLER
AIR ALOFT COMES IN ON TUESDAY...HIGHS MIGHT BE A TAD ON HIGH
SIDE...BUT TO OFTEN HAVE SEEN HIGHS GET WARMER THAN EXPECTED AFTER
A MIDDAY FROPA.
HIGH PRESSURE BUILDING DOWN FROM SOUTH CENTRAL CANADA...COUPLED
WITH SOME LOW-MID LEVEL RIDGING SHOULD KEEP THINGS DRY THROUGH
WEDNESDAY MORNING...WITH LOWS TUESDAY NIGHT AT OR JUST ABOVE
NORMAL.
QUIET A BIT OF DISAGREEMENT BETWEEN THE MODELS ON WHEN THE FIRST
SLUG OF MOISTURE ASSOCIATED WITH A WAVE OF LOW PRESSURE THAT WILL
RIDE ALONG THE STATIONARY FRONT THAT WILL SET UP ACROSS VIRGINIA
BY WEDNESDAY MORNING. GFS AMONGST THE MOST AGGRESSIVE...NAM ONE OF
THE SLOWEST...OPTED FOR A BLEND...BRINGING IN CHANCE POPS
WEDNESDAY AFTERNOON (HIGHEST WEST). EASTERLY FLOW SETS UP AHEAD OF
THE LOW/IN CONJUNCTION WITH THE HIGH BUILDING DOWN FROM
CANADA...THIS WILL HELP TO INCREASE THE LOW LEVEL CLOUD COVER
QUICKLY WEDNESDAY...AND KEEP HIGHS FROM GOING OUT OF THE 50S.
DEPENDING ON HOW FAST THE LOW LEVEL CLOUD COVER SETS IN/HOW STRONG
THE EASTERLY FLOW IS...HIGHS ALONG THE SOUTH SHORES OF LONG ISLAND
AND CT COULD STRUGGLE TO EXIT THE 40S...GIVEN WATER TEMPERATURES
STILL IN THE M-U 40S (BUT STILL WILL PLAY A LITTLE ON THE
OPTIMISTIC SIDE FOR NOW).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOLLOWING A BLEND OF THE 0Z GFS ENSEMBLE MEAN/6Z GFS/12Z ECMWF IN
THE EXTENDED. AFTER FIRST WAVE OF LOW PRESSURE DEPARTS BY THURSDAY
MORNING...A SECOND...STRONGER WAVE SHOULD IMPACT THE REGION FROM
LATE THURSDAY INTO FRIDAY...FOLLOWED BY HIGH PRESSURE BUILDING
DOWN FROM THE CANADIAN MARITIME PROVINCES INTO SATURDAY. RESULTING
EASTERLY FLOW INTO SATURDAY NECESSITATED UNDER CUTTING GUIDANCE BY
3-5 DEGREES THURSDAY AND FRIDAY FOR HIGHS...FOR NOW WENT NEAR
GUIDANCE ON SATURDAY AS IT APPEARS COULD GET BACK TO SOUTHERLY
FLOW BY LATE DAY...BUT MIGHT BE TOO OPTIMISTIC ON HIGHS THEN AS
WELL. A TROUGH OF LOW PRESSURE THEN PASSES THROUGH SATURDAY NIGHT
AND SUNDAY. HAVE CHANCE POPS IN THU-FRI...THEN SLIGHT CHANCE POPS
FRI NIGHT THROUGH SUNDAY.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
VFR CIGS/VSBYS ANTICIPATED THROUGH THE TAF PERIOD. SW WINDS WILL
GENERALLY BE 5 TO 10 KT IN AND AROUND KNYC...5 KT OR LESS
ELSEWHERE. AFTER SUNRISE MONDAY...SW WINDS BEGIN TO INCREASE TO AROUND
10 KT. STRONGER WINDS ARE EXPECTED FOR THE AFTERNOON...WITH A 15
TO 20 KT FLOW EXPECTED. NON-COASTAL LOCALES SHOULD SEE GUSTS TO
BETWEEN 20 AND 25 KT AS STRONGER WINDS MIX DOWN FROM ALOFT. THESE
GUSTS ARE NOT EXPECTED AT JFK AND BDR DUE TO THE MORE STABLE
MARINE LAYER. HOWEVER...THE SUSTAINED WINDS SHOULD BE HIGHER THERE
THAN ANYWHERE ELSE DUE TO THE COMBINED EFFECT OF THE PRESSURE
GRADIENT AND SEA BREEZE DEVELOPMENT.
AS FOR CLOUDS...EXPECT SKC-SCT250 UNTIL TUESDAY AFTERNOON WHEN A
CIRRUS CIG SHOULD DEVELOP AOA FL200.
OUTLOOK FROM 00Z TUESDAY THROUGH FRIDAY... VFR CIGS/VSBYS IN PLACE
THROUGH AT LEAST LATE MON NIGHT/TUE WHEN A COLD FRONT MOVES ACROSS
THE AREA. LATEST MODEL GUIDANCE KEEPS THE AREA MAINLY DRY...BUT
MVFR CIGS/VSBYS WILL BE POSSIBLE IN ANY ISOLATED SHOWERS OR TSTMS.
VFR THEN EXPECTED TUE AFTERNOON THROUGH WED. LOW PRES MOVING INTO
THE AREA WILL BRING A CHANCE OF RAIN ALONG WITH POSSIBLE MVFR TO
IFR CONDITIONS WED THROUGH FRI.
&&
.MARINE...
LIGHT S-SW EXPECTED OVERNIGHT WITH THE APPROACH OF A COLD FRONT
FROM THE GREAT LAKES. GRADIENT TIGHTENS A BIT TOWARD MORNING...WITH
FURTHER TIGHTENING MON AFTERNOON INTO MON NIGHT AHEAD OF THE
FRONT. A STRONG INVERSION WILL DEVELOP OVER THE OCEAN WATERS ON
MONDAY WITH STRONG WAA ALOFT. ALTHOUGH SUSTAINED SURFACE WINDS MAY
INCREASE TO NEAR 20 KT OVER THE OCEAN WATERS...HIGHER GUSTS WILL
BE LIMITED. IN NY HARBOR AND WESTERN LI SOUND...WHERE MIXING LAYER
WILL BE BETTER FROM OFF THE LAND...CONFIDENCE IS GOOD ON SEEING
SCA WIND GUSTS. CONFIDENCE IS NOT HIGH ON WHETHER WINDS GUSTS WILL
REACH MINIMAL SCA ON THE OCEAN...BUT A PERSISTENT MODERATE SW
FETCH SHOULD HAVE SEAS ON THE OCEAN BUILDING TO MINIMAL SCA LATE
MONDAY AFTERNOON/EARLY MON EVENING INTO TUESDAY. ON THE SOUTH
SHORE BAYS...PECONIC/GARDINERS BAY...AND EASTERN LI SOUND...THE
MARINE LAYER SHOULD WORK IN OFF THE OCEAN BY EARLY AFTERNOON
KEEPING WIND GUSTS BELOW SCA DURING THE DAY...BUT THEN COME CLOSE
TO SCA MON EVENING/NIGHT AS STRONGEST LLJ CROSSES THE WATERS. SO
WILL PUT UP SCA FOR WESTERN SOUND AND NY HARBOR FOR SCA WIND GUSTS
STARTING MON AFTERNOON...BUT WILL HOLD OFF ON REST OF THE WATERS
AS CONFIDENCE IS NOT HIGH ENOUGH IN THIS SITUATION TO PUT UP SCA
FOR A THIRD PERIOD EVENT.
GRADIENT WINDS WEAKENS BELOW SCA BY TUESDAY MORNING AS COLD FRONT
SLOWLY ENTERS THE WATERS. THE FRONT SLOWLY WORKS ACROSS THE AREA ON
TUESDAY WITH W GRADIENT TURNING NW IN THE AFTERNOON. HIGH PRESSURE
BRIEFLY BUILDS INTO THE WATERS TUES NIGHT WITH OFFSHORE FLOW AS THE
COLD FRONT STALLS OUT SOUTH OF THE WATERS...ALLOWING SCA S SWELLS ON
THE OCEAN TO DROP BELOW. BUT ON WED...A WAVE OF LOW PRESSURE
APPROACHING ALONG THE STALLED FRONT FROM THE OHIO VALLEY...CROSSES
SOUTH OF THE WATERS WED NIGHT...WITH GENERALLY A MODERATE E/SE FLOW
OVER THE WATERS AND OCEAN SEAS LIKELY BUILDING BACK TO SCA.
&&
.FIRE WEATHER...
HAVE ISSUED A FIRE WEATHER WATCH FOR INTERIOR PORTIONS OF THE
LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT FOR MONDAY AFTERNOON
IN COORDINATION WITH NYS DEC AND SURROUNDING WFOS (ALY COORDINATED
WITH CT). ACROSS THE WATCH AREA...HAVE DRY FUELS...AND WILL HAVE
RH BELOW 30 PERCENT AND EXPECT FREQUENT GUSTS OVER 25 MPH FOR
SEVERAL HOURS IN THE AFTERNOON. ACROSS LONG ISLAND AND COASTAL
CONNECTICUT...RH/S ONLY GET DOWN TO THE MID 30S (LOWER HIGH
TEMPERATURES AND HIGHER DEW POINTS)...AND ACROSS NE NJ...ONLY REACH
CONDITIONS FOR ABOUT AN HOUR...SO HAVE OPTED IN COORDINATION WITH
MT HOLLY TO HOLD OFF ON FIRE WEATHER WATCH THERE FOR NOW.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED UNTIL THE MIDDLE OF THE
WEEK...ALLOWING FOR AREA RIVERS/STREAMS TO CONTINUE TO SLOWLY
FALL. WHILE ALL RIVER GAGES IN THE NWS UPTON HYDROLOGICAL SERVICE
AREA ARE BELOW FLOOD STAGE...AND WILL CONTINUE TO FALL...SOME
WARNINGS DO REMAIN IN EFFECT FOR CERTAIN RIVERS IN NE NJ AND SRN
CT. THESE PARTICULAR RIVERS ARE HANDLED BY THE TAUNTON AND MOUNT
HOLLY NWS OFFICES. REFER TO RIVER FLOOD PRODUCTS ISSUED BY THOSE
OFFICES FOR MORE INFORMATION ON AFFECTED RIVERS.
&&
.CLIMATE...
THERE IS A POTENTIAL FOR RECORD HIGHS TO BE SET ACROSS THE REGION
ON MONDAY. ISLIP AND LAGUARDIA SEEM TO BE THE MOST LIKELY TO FALL
AT THIS POINT.
NEWARK 88 1996
BRIDGEPORT 79 1952
CENTRAL PARK 85 1996
LAGUARDIA 81 1973
KENNEDY 87 1973
ISLIP 76 1990
&&
.EQUIPMENT...
THERE CURRENTLY IS A LOT OF CLUTTER BEING SHOWN ON THE KOKX WSR-88D.
CLUTTER SUPPRESSION HAS BEEN SET TO ITS HIGHEST LEVEL TO COMBAT
THIS. ALL ECHOS SHOWN ARE FALSE RETURNS AT THIS POINT. TECHNICIANS
WILL ASSESS THE EQUIPMENT ON MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR CTZ005>008.
NY...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR NYZ067>070.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM MONDAY TO 2 AM EDT TUESDAY FOR
ANZ335-338.
&&Hazardous weather outlook, Apr 22, 4:49 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 449 PM EDT SUN APR 22 2007 CTZ009>012-NJZ002>006-011-NYZ071>081-232100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 449 PM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ005>008-NYZ067>070-232100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 449 PM EDT SUN APR 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTH TO SOUTHWEST WINDS MONDAY AFTERNOON...COUPLED WITH DRY FUELS AND LOW RELATIVE HUMIDITIES HAVE RESULTED IN A FIRE WEATHER WATCH BEING POSTED FOR PARTS OF THE LOWER HUDSON VALLY AND SOUTHERN CONNECTICUT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-350-353-355-232100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 449 PM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Connecticut, 2007Red Flag Warnings in New Jersey, 2007Red Flag Warnings in New York, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.